MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 1-2 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY
Model Number 71453101
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a tka performed on an unknown date.A revision surgery was performed to treat the adverse event.The lgn cr high flex xlpe sz 1-2 9mm was cracked.Subsequently the gii cm tib size 2 {} right was extracted.The locking mechanism of gii cm tib size 2 {} right is jeopardized.Further information is unknown at the moment.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be cracked along the surface, rendering the device inoperative.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that after a tka performed on an unknown date, a revision surgery was performed to treat the cracked lgn cr high flex xlpe sz 1-2 9mm.The gii cm tib size 2 right was also extracted because, it was felt that the locking mechanism might be jeopardized.As of the date of this medical investigation, the requested clinical documentation has not been provided; therefore, there were no clinical factors found which would have contributed to the event.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined based on the limited information provided.Should any additional clinical information be provided, this complaint will be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN CR HIGH FLEX XLPE SZ 1-2 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTR, CEMENT, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15204140
Report Number1020279-2022-03625
Device Sequence Number17306275
Product Code JWH
UDI-Device Identifier00885556033432
UDI-Public00885556033432
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71453101
Device Catalogue Number71453101
Device Lot Number10AM09935
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date08/10/2022
Supplement Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420180 GII CM TIB SIZE 2 {} RIGHT.
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexUnknown